Create
Learn
Share

Pharm 28&29

rename
wojulenu's version from 2016-06-24 00:10

Section

Question Answer
Adverse reactions that the nurse would assess for in a patient taking rivastigmine (Exelon) includeVomiting
When administering tacrine (Cognex) to a patient with AD, the nurse would most likely expect which laboratory tests to be prescribed?Liver function studies
Which of the following nursing diagnoses would the nurse most likely place on the care plan of a patient with AD that is related to adverse reactions of the cholinesterase inhibitors?Imbalanced nutrition
The nurse correctly administers donepezil (Aricept)Once daily at Bedtime
The nurse correctly disposes of the rivastigmine transdermal patch by:Folding it over so the adhesive side sticks together
The most serious adverse reactions seen with levodopa includeChoreiform and dystonic movements
Elderly patients prescribed one of the dopamine receptor agonists are monitored closely for which of the following adverse reactions?Hallucinations
When taking a cholinergic blocking drug for parkinsonism, the patient would mostly experience which of the following adverse reactions?Dry mouth, Dizziness
The patient taking tolcapone for Parkinson's disease is monitored closely forliver dysfunction
The nurse reports which of the following as a diminished response to antiparkinson drug treatment rather than an adverse reaction:Increased Hand Tremor
A patient is prescribed chonisterase inhibitors for the Tx of dementia. Which of the following adverse reactions should the nurse monitor for in the patient?Diarrhea
Pt w/ Alzheimer's disease are prescribed tacrine so as to slow the prossion of dementia. In which of the following cases should tacrine be cautiously used?
A Pt is prescribed choinesterase inhibitors for Tx of dementia. The assigned nurse is required to perform administration the choniesterase inhibitors. Which of the following signs should the nurse monitor during physical assessment?Pulse*Respiratory rate*Weight
A nurse is monitoring the ALT levels of a Pt administered tacrine reports increased ALT levels to the primary health care provider decides to discontinue use of the Rx b/c of the danger fo hepatoxicity. Which of the following could occur in the Pt as a result of the abrupt discontinuation of tacrine?Decline in cognitive functioning
A nurse is caring for a Pt w/ dementia of Alzheimer's disease. Which of the following is an effect of the interaction of non-steroidal anti-inflammatory drugs w/ cholinsterase inhibitors?Increased risk of GI bleeding
A Pt is administered tacrine for Tx Alzheimer's Disease. Which of the following conditions should the nurse monitor for when caring for the patient?Liver damage
A nurse is caring for a Pt recieiving cholinsterase inhibitors. The drug is known to cause the adverse reactions of dizziness & syncope that can place the pt at risk for injury. Which of the following interventions should the nurse implement in order to reduce the risk of injury? Select all that apply.Use side rails*Keep Bed in Low Position*Use Night lights
A nurse is required to administer the prescribed tacrine to a pt for the Tx of moderate dementia of the Alzheimer type. How should the nurse administer this drug to the pt?On an empty stomach
Ginkgo, one of the oldest herbs in the world, is thought to improve memory and brain function and to enhance circulation to the brain, heart, limbs and eyes. In which of the following patients is the use of ginkgo contraindicated?Patients recieving monoamine oxidase inhibitors
A nurse is caring for a pt recieving cholinsterase inhibitors for the Tx of Alzhemer's Disease. Why is it important for the nurse to provide proper attention to the dosing of medicaiton?Helps to decrease the GI reactions
Cholinsterase inhibitors are utilized for the Tx of which of the following medical conditions?Alzheimer's disease
Which of the following is a cholinsterase inhibitor use to treat dementia which can cause hepatotoxicity?Tacrine (Cognex)
People with memory problems may take which of the following herbal products which has been used to improve mental performance?Ginseng
A nurse observing a pt with Alzheimer's disease will notice difficulty with memory, poor judgement, and withdrawal behaviors in which stage of Alzheimer's disease?Early
A nurse caring for an Alzheimer's pt will notice which of the following stages is typically the longest?Middle
A nurse is caring for a pt who has been prescribed carbidopa. After administration of the drug, the nurse observes the occurence of choreiform and dystonic movements in the pt. Which of the following interventions should teh nurse perform when caring for this pt?Withold the next dose of the drug
A nurse is caring for a Pt recieving an antiparkinsonian drug. The patient is complaining of constipation. What instructions should the nurse offfer the pt to help relieve constipation? Select all that apply.Use Stool Softener* Increase intake of FIBER in diet*Increase Intake of FLUIDs in diet
A nurse is assigned to care for a patient with neuroleptic malignant-like syndrome which has occured due to the abrupt discontinuation of an antiparkinsonism drug. For which of the following S/S should the nruse monitor in Pt? Select All that APPLYMuscular Rigidity*Elevated Body Temp* Mental Changes
A nure is carinf of r a ptiaen who has been presribed levodopa for the Tx of Parkinson's disease. The patient informs the nurse that he is taking antacids for the relief of heartburn. What effect of the interaction of the two drugs should the nurse anticipate in the pt?Increased effect of levodopa
A nurse is assigned to care for a patient who has to be administered catechol-O-methyl-transferase (COMT) inhibitors. Which of the following pieces of patient-related information should the nurse obtain to understand that the drug has to be administered cautiously to the pt?Patient has decreased renal function
What should the nurse's plan include when a pt recieving antiparkisoniism durgs is discharged? Select all that apply.Instruct the patient to avoid taking vitamin B6 w/ levodopa*Instruct the pt to contact PHCP in case of severe dry mouth*Instruct the pt to avoid consumption of alcohol
A nurse is caring for a pt undergoing antiparkinsonism drug therapy. The nurse observes that the pt is vomiting frequently. Which of the following nursing interventions should the nurse perform when caring for this pt?Change the antiparkisonism drug
What are the nursing interveitonsivolved when the patient is shoiwng response to therapy with antiparkinsonism drugs?Observe teh patient's behaviror at frequent intervals
A nurse is caring for a pt with Parkinsonism. Which of the following conditons should the nurse observe that may indicate abdominal pain due constipation in the patient?Change in facial expression
For which category of patient is the use of cholinergic-blocking durgs contraindicated?Patients w/ prostatic hypertrophy
Which of the following terms refers to a group of symptoms involving motor movement characterized by tremors, ridigity, and bradykinesia?Parkinsonism
Which of the following drugs is classified as a dopaminergic agent that treats Parksonism by supplementing the amount of dopamine in the brain?Carbidopa (Lodosyn)
Which of the following drugs is calssifed as a catechol-O-methyltransferase (COMT) inhibitor?Entacapone (Comtan)
Which of the following drugs is clasifed as a non-ergot dopamine receptor agonist?Apomorphine (Apokyn)
Which of the following drugs is classifed as cholinergic-blocking drug used to treat Parkisonism?Benztropine (Cogentin)
memorize